Ask a doctor

Botox to Masseter Muscle for TMJ, Bad Side Effects?

I have recently had Botox to my Masseter muscles as I clench all the time, have a very strong jaw and suffer with TMJ, neck pain. I am not sure of the dosage I had, I had it done on the NHS in a UK Hospital. The day I had it, I had to go straight to bed as I felt so dizzy and weak. I have since been so weak and fatigued. Why has this happened, I keep forgetting things and getting brain fog, does this mean I cannot continue with treatment? Can the toxins affect the brain/system.

Doctor Answers (4)

Botox Injections Affecting the Brain

+1

     I have not seen such effects after Botox. Botox injection into the masseter should relieve TMJ and clenching problems.


Los Angeles Plastic Surgeon
5.0 out of 5 stars 230 reviews

Botox to massesters

+1

From what you're describing, it sounds like you need to see your primary care physician for further assessment. The Botox treatment to your masseters doesn't cause the side effects you're describing.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 144 reviews

Side effects from Botox for TMJ

+1

Botox will not travel to the brain from the jawline, and in cosmetic dosages, like for TMJ, such small amounts are used, that these side effects aren't from that treatment. A major flu is going around worldwide, perhaps you have that?

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

You might also like...

Side effects after Botox for masseter muscle

+1

A Botox injection to treat the masseter muscles would not have an effect on the brain.  It should also not cause weakness and fatigue.  I doubt that your symptoms are due to the Botox, so I would look into other potential causes for your problems.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.